Get email alerts Get Celiac.com E-mail Alerts  




Celiac.com Sponsor:
Celiac.com Sponsor:




Ads by Google:






   Get email alerts  Subscribe to FREE Celiac.com email alerts

Dapsone
0

8 posts in this topic

I have been on Dapsone for my DH for a while, and I finally had weaned myself off of it about a month ago... however I ate something, I don't know what, and broke out, and i started taking it again. However, I also noticed a couple things that have been really bothering me in association with Dapsone. For the longest time while taking Dapsone, I had no problems... then I had the liver problems and had to go off of it. However, after my liver straightened up and I started taking it again, I (along with my girlfriend) noticed that I get really moody when I'm on Dapsone. Is there a proven correlation or has anyone else experienced this? Again, it didn't do this until after I went off it for about a month (I was itching like crazy though). When I started taking it again, it was like I was always depressed, and when I finally weaned myself off it, I felt like a different person. I was never angry or depressed or anything like I had been. However I started taking it about a week ago again, and I feel horrible right now, like really depressed for no reason and feeling kinda worthless and I get irritated and angry very easily too... like I have a short fuse. I never used to be like this until a couple months ago and I wasn't merely a week ago when i wasn't on Dapsone. It's bothering me really bad because i even KNOW that I shouldn't be feeling like this, I just do. It bothers my girlfriend for obvious reasons too. I am trying to quit taking it again because I honestly believe that it makes me feel better emotionally. But I do wanna know if anyone knows if that is a possible side effect, or if I am just using the medicine as a copout. Thanks---

0

Share this post


Link to post
Share on other sites


Ads by Google:

I've never heard of this as a side effect but you vcan do a google search and find them or ask your pharmacist for a list if side effects.

richard

0

Share this post


Link to post
Share on other sites

Weird you mention that, I seem to have been having a similar problem.

Out of interest how did you know you had liver problems, from tests or did you become ill?

0

Share this post


Link to post
Share on other sites

If you're taking dapsone, your doctor should be doing regular blood tests and liver panel. I never had a liver problem but my white cell count was way off at first.

If you haven't gone gluten-free you need to.

richard

0

Share this post


Link to post
Share on other sites

I think a lot depends on how much you arev taking.

Some people when they start take like 200MG a day. Currently, I take 25mg (1 pill) every day or every other day). If I stop taking dapsone, the DH will come back - it always does -- and yes, I have new pots and pans, gluten-free toiletries and I rarely eat out -- for some reason, it doesn;t go away.

Anyway, I have been on it for 8 years (albeit a low dose) and my CBC has always returned normal.

For what its worth, when I used to drink and take 50 mg of Dapsone, I had moody issues -- but I always viewed it as stress, being hungover (colllege days) and working in a restaurant..

Who knows?

BTW< what is your dosage?

0

Share this post


Link to post
Share on other sites




I normally take 50mg a day. Sometimes less sometimes more but an average of 50mg. I have not had any blood tests at all and have been taking it for about 5 months. I have considered getting blood tests but never got round to it as I work up to 70 hours some weeks. I should really get some tests.

I am gluten free but still seem to get some itching once in a while even when I have only eaten food items that I know to be gluten free. I honestly think half of it could be in my head and dapsone these days is a placebo. As they say the mind is a very powerful thing.

Interesting you mentioned the alcohol and mood problems. I went out drinking last night and I have been feeling moody/depressed all day. Could be down to the fact my skin is itching due to my yeast allergy. Drives me f**king mental all the food allergies I have, I just wish I could eat and do what I want just like 99% of other people out there.

0

Share this post


Link to post
Share on other sites
I normally take 50mg a day.  Sometimes less sometimes more but an average of 50mg.  I have not had any blood tests at all and have been taking it for about 5 months.  I have considered getting blood tests but never got round to it as I work up to 70 hours some weeks.  I should really get some tests.

I am gluten free but still seem to get some itching once in a while even when I have only eaten food items that I know to be gluten free.  I honestly think half of it could be in my head and dapsone these days is a placebo.  As they say the mind is a very powerful thing.

Interesting you mentioned the alcohol and mood problems.  I went out drinking last night and I have been feeling moody/depressed all day.  Could be down to the fact my skin is itching due to my yeast allergy.  Drives me f**king mental all the food allergies I have, I just wish I could eat and do what I want just like 99% of other people out there.

<{POST_SNAPBACK}>

0

Share this post


Link to post
Share on other sites

<{POST_SNAPBACK}>

Dude, working 70 hours a week and dealing with a hangover is depressing all in itself - never mind the whole gluten-free thing. I try my best to maintain the diet, gave up on boozing and take about 25mgs of dapsone a day. Been doing this for over 5 years, my skin stays clear and I would never characterize myself as depressed - a little grumpy here and there, but nobody's perfect...

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
0

  • Recently Browsing   0 members

    No registered users viewing this page.